Blood Pressure Meds and Crohns

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 1/28/2009 5:23 PM (GMT -7)   
My kidney doctor put me on Enalapril 2.5 mg because my blood pressure was elevated when I went in for my last annual check up. (I have polycystic kidney disease) For the first few days I felt fine, but then I begin to feel  weak, like I needed to lie down or I would faint. I can't tell if it was the bp meds because I started to flare. Now I'm feeling better and down to 5 mg of pred. so I started to take them again. And today I felt the weakness come back and I have D again.  Do you all think it is fluke or could it be the bp meds?
 
Elizabeth

dx'd with Crohns 1984, I was in remission for 12 years
Bowel Resection surgery 2006, Now on Pred. 20, and off Pentesa and Asacol to see how it goes


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 1/28/2009 5:52 PM (GMT -7)   
Elizabeth - If you look at the side effects listed for Enalapril you will find the following: "abdominal pain, diarrhea, dizziness, fatigue, headache, loss of appetite, nausea and vomiting, chest pain, dizziness or fainting, numbness or tingling in the hands or feet, rash, and a sore or swollen throat. In rare instances, liver dysfunction and skin yellowing (jaundice) have been reported with ACE inhibitors. In susceptible individuals ACE inhibitors may reduce kidney function."

So your new BP med could indeed be the culprit. Your weakness'faint feeling could be that your blood pressure has gotten a lot lower. If you have a BP machine at home, check your pressure. Also, it sometimes just takes some time to acclimate to the medications. Best bet is to let your doctor know about these new symptoms.

A good site for checking about medications is www.medicinenet.com
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


Wolfie40
Veteran Member


Date Joined Dec 2008
Total Posts : 947
   Posted 1/29/2009 5:21 AM (GMT -7)   
I have low blood pressure and I started taking Fish Oil as it is good for the intestines. Well a few months later I was getting extremely light headed and dizzy. I thought what the heck is going on!! The wife says what have you changed recently and I said oh Fish Oil.I stopped taking the Fish Oil and everything was fine. My BP must have gotten to low. Even the a diet change can affect the BP.

Good luck!

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 1/29/2009 5:32 AM (GMT -7)   
My bp usually reads 128/ 85 and yesterday it was 115/76. I didn't think that was too low. My general practioner said that since I was on such a low dose it shouldn't be a big deal. And maybe it was my flare. But how can I be flaring again in such a short time. I am going with my daughter to her doctor's appointment on Tuesday so I will talk to the kidney doctor then. Thanks for all your help!!

Elizabeth
dx'd with Crohns 1984, I was in remission for 12 years
Bowel Resection surgery 2006, Now weaning off  Predisone after another flare. Started taking my Asacol again.


Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 1/29/2009 5:12 PM (GMT -7)   
Try taking your blood pressure when you actually feel the symptoms. It may be going lower at that time. Do you start to feel faint after you stand up or is it more constant?

I've had serious side affects from BP meds even at very low doses. It seems like too much of a coincidence that you felt sick shortly after taking the meds - twice. It can take a few days for symptoms to show up and it can take a few weeks to adjust to the meds enough for the side effects to go away. I've found my pharmacist to be a wonderful resource when it come to medication concerns. They are a lot easier to get in touch with than a doctor; you can get them on the phone within minutes or you can talk to them at the pharmacy. You can find a pharmacist to talk to 24 hours a day!

If this BP med doesn't work out for you, there are many others to try. If your doc changes you BP med, ask if he/she has any samples of the new one.

ski bum
Regular Member


Date Joined Jan 2007
Total Posts : 451
   Posted 1/29/2009 7:04 PM (GMT -7)   
I'm on Enalapril 5 mg 2x/day. I started on 2.5 mg 1x/day, increased to 5.0 mg 1x/day. Still high, so my dose was doubled. Unfortunately, it's still high. I don't seem to have any side effects (knocking on wood).
50 y/o F. CD dx'd Aug 05. Initially on Pentasa, then Imuran 125 mg. Started Humira (very reluctantly) on 10/24/07. Ileocolectomy 4/08. Back on Pentasa as maintenance.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:56 AM (GMT -7)
There are a total of 2,733,980 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
203 Guest(s), 3 Registered Member(s) are currently online.  Details
Georgia Hunter, THE HAPPY TURTLE, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer